Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS Elko, NV

September 3, 2013Eureka County, Lander County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 3, 2013, 3:13 PM PDT for Eureka County, Lander County, Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2013, 3:13 PM PDT (22:13 UTC)
Expired
Sep 3, 2013, 9:30 PM PDT
In force
6 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

Counties Eureka County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 99 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WGUS55 KLKN 032213
FFWLKN
NVC011-015-040115-
/O.NEW.KLKN.FF.W.0027.130903T2213Z-130904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF GRASS VALLEY...
  EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 615 PM PDT

* AT 306 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  INTENSE RAINFALL FROM A TRAINING LINE OF STRONG THUNDERSTORMS.    
THIS WILL RESULT IN FLASH FLOODING ACROSS ROUTE 306 FROM MOUNT 
TENABO TO GRASS VALLEY TO 15 MILES NORTHWEST OF AUSTIN. RADAR 
ESTIMATES THREE QUARTERS TO ONE INCH OF RAINFALL HAS ALREADY 
OCCURRED...WITH ADDITIONAL AMOUNTS OF UP TO ONE INCH POSSIBLE. 

LOCATIONS NEAR THE PATH OF FLASH FLOODING INCLUDE...GRASS 
VALLEY...STATE ROUTE 306...GRASS VALLEY ROAD...UNDERWOOD 
CANYON...BAUMAN RANCH...GARDEN STATE PASS...AND WALTI RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3988 11678 4008 11660 4021 11649 3999 11630
      3961 11653 3956 11671 3966 11696

$$

JRM
5 follow-up statements
621 
WGUS75 KLKN 032306
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
406 PM PDT TUE SEP 3 2013

NVC011-015-040115-
/O.CON.KLKN.FF.W.0027.000000T0000Z-130904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-LANDER NV-
406 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR EAST
CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES...

AT 402 PM PDT...DOPPLER RADAR INDICATED INTENSE RAINFALL FROM 
TRAINING THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES 
ANYWHERE FROM 1 TO ALMOST 3 INCHES OF RAINFALL HAS OCCURRED ACROSS 
THE WARNED AREA. ADDITIONAL AMOUNTS OF UP TO ONE HALF INCH IS 
POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR RESIDENTS 
AND MOTORISTS LIVING OR TRAVELING ALONG GRASS VALLEY 
ROAD...ESPECIALLY DIRECTLY ADJACENT TO THE SIMPSON PARK RANGE. 
CANYONS...WASHES...AND CREEKS WILL LIKELY SEE FLASH FLOODING. NEVER 
CROSS A ROADWAY THAT IS FLOODED!

THE SHAGNASTY BURN SCAR WILL ALSO SEE THE THREAT FOR FLASH FLOODING 
AND THE POTENTIAL FOR DEBRIS FLOWS WHERE SOIL AND VEGETATION HAS 
BEEN SEVERELY DEGRADED. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRASS 
VALLEY...RANCHES IN GRASS VALLEY...MOUNTAIN ROADS IN THE SIMPSON 
PARK RANGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
      3999 11630 3961 11653 3956 11671

$$

JRM
958 
WGUS75 KLKN 040023
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
523 PM PDT TUE SEP 3 2013

NVC011-015-040115-
/O.CON.KLKN.FF.W.0027.000000T0000Z-130904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-LANDER NV-
523 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR EAST
CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES...

AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. DOPPLER RADAR INDICATES AN INCH TO UP TO AN INCH AND A HALF OF 
RAINFALL HAS OCCURED OVER WARNED AREA AND MORE STORMS ARE 
APPROACHING AREA WITH AN ADDITIONAL HALF INCH OF RAIN EXPECTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRASS VALLEY 
AND STATE ROUTE 306...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
      3999 11630 3961 11653 3956 11671

$$

RLC
151 
WGUS55 KLKN 040046
FFWLKN
NVC011-015-040130-
/O.EXT.KLKN.FF.W.0027.000000T0000Z-130904T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
546 PM PDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF GRASS VALLEY...
  EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 630 PM PDT

* AT 542 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER ROUND OF STRONG THUNDERSTORMS WITH EXCESSIVE AMOUNTS OF 
RAINFALL TO MOVE THROUGH THE WARNED AREA. THIS WILL ADD TO THE FLASH 
FLOODING THREAT. THIS IS A VERY DANGEROUS SITUATION FOR RESIDENTS 
LIVING ALONG GRASS VALLEY ROAD...ALONG THE SIMPSON MOUNTAIN RANGE. 
ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE POSSIBLE. THIS WILL 
BRING THE TOTAL RAINFALL TO AROUND 3 INCHES IN SOME PLACES. 

LOCATIONS NEAR THE PATH OF INCLUDE...GRASS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
      3999 11630 3961 11653 3956 11671

$$

JRM
597 
WGUS55 KLKN 040103
FFWLKN
NVC011-015-040430-
/O.EXT.KLKN.FF.W.0027.000000T0000Z-130904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
603 PM PDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF GRASS VALLEY...
  EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 930 PM PDT

* AT 556 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER ROUND OF STRONG THUNDERSTORMS WITH EXCESSIVE AMOUNTS OF 
RAINFALL TO MOVE THROUGH THE WARNED AREA. THIS WILL ADD TO THE FLASH 
FLOODING THREAT. THIS IS A VERY DANGEROUS SITUATION FOR RESIDENTS 
LIVING ALONG GRASS VALLEY ROAD...ALONG THE SIMPSON MOUNTAIN RANGE. 
ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE POSSIBLE. THIS WILL 
BRING THE TOTAL RAINFALL TO AROUND 3 INCHES IN SOME PLACES.  

LOCATIONS NEAR THE PATH OF INCLUDE...GRASS VALLEY...ESPECIALLY ALONG 
THE SIMPSON MOUNTAIN RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
      3999 11630 3961 11653 3956 11671

$$

JRM
131 
WGUS75 KLKN 040435
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
935 PM PDT TUE SEP 3 2013

NVC011-015-040442-
/O.EXP.KLKN.FF.W.0027.000000T0000Z-130904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-LANDER NV-
935 PM PDT TUE SEP 3 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL LANDER AND
WEST CENTRAL EUREKA COUNTIES...

RAINFALL HAS TAPERED OFF OVER THE AREA AND FLASH FLOODING IS NO 
LONGER A THREAT. PONDING OF WATER IN LOW AREAS ON ROADWAYS IS STILL 
LIKELY ALONG WITH FLOWING WATER IN NORMALLY DRY WASHES.
&&

LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
      3999 11630 3961 11653 3956 11671

$$

91

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:57 PM PDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 3, 1:57 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT TUE SEP 3 2013

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO PRODUCE SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. SOME STORMS WILL PRODUCE FLOODING
RAINS...GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL GRADUALLY
DIMINISH BY THE END OF THE WEEK AS DRIER AIR MOVES OVER THE GREAT BASIN.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. SATELLITE SHOWS A
SHORTWAVE TROUGH MOVING THROUGH THE AREA SUPPORTING WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH VERY UNSTABLE AIR MASS WITH LI'S -2
TO -3 AND PW'S IN EXCESS OF AN INCH AND STORM MOTIONS NEAR 15
KNOTS...SO FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING. SOME
AREAS HAVE BEEN SLOW TO DEVELOP AS THICK CLOUD COVER OVER NORTHERN
AND EASTERN NEVADA HAVE KEPT TEMPERATURES DOWN AND DELAYED HITTING
CONVECTIVE TEMPERATURES. WEDNESDAY LOOKS LIKE ANOTHER ACTIVE DAY
WITH PW'S STILL NEAR AN INCH AND UNSTABLE. ALSO A 50 TO 55 KNOT
JET STREAK WILL BE NEAR ELKO COUNTY SO THIS WILL PRODUCE MORE
SHEAR AND MAY PRODUCE A FEW STRONG TO SEVERE STORMS. STILL GOOD
CHANCE OF FLASH FLOODING...HOWEVER STORM MOTIONS WILL INCREASE TO
NEAR 20 KNOTS SO THIS MAY LIMIT FLOOD THREAT. THURSDAY DRIER AIR
WILL PUSH INTO THE WESTERN HALF OF THE CWA...WITH LINGERING
MOISTURE AND INSTABILITY EXPECT THUNDERSTORMS MAINLY EAST OF A LINE
FROM ELKO TO EUREKA. STILL THREAT OF STRONG STORMS WITH POSSIBLE
HEAVY RAINS ON THURSDAY MAINLY ACROSS EASTERN ELKO AND WHITE PINE
COUNTY AS RIGHT ENTRANCE REGION OF JET WILL AFFECT AREA AND PW'S
BETWEEN .80" AND ONE INCH.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN
FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. AS UPPER TROF PUSHES INTO
THE PACIFIC NORTHWEST THURSDAY...A DRY AND STABLE AIRMASS PUSHES
OVER THE WESTERN HALF OF THE CWA BY AFTERNOON. THEREFORE...EXPECT
THUNDERSTORMS MAINLY TO BE CONFINED TO ELKO AND WHITE PINE COUNTIES.
BY FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO
COUNTY AND WHITE PINE COUNTY...MODELS STILL BRING IN A DRY AND
STABLE AIRMASS TO THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST
DRY FLOW OVER NV ON SUNDAY AND MONDAY SHOULD RESULT IN SLIGHTLY
COOLER TEMPERATURES AND MOSTLY CLEAR SKIES. EVEN SO...TEMPERATURES
ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD.

&&

AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO...KELY AND KTPH.
WITH AN UNSTABLE AIRMASS...THUNDERSTORMS WILL CONTINUE ACROSS NEVADA
THROUGH THIS EVENING WITH SOME LINGERING OVERNIGHT. THUNDERSTORMS
ARE EXPECTED TO DEVELOP AGAIN THURSDAY AFTERNOON.

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DECREASING OVERNIGHT WITH WETTING RAINS AND POSSIBLE FLASH
FLOODING IN SOME AREAS. EXPECT SIMILAR CONDITIONS ON WEDNESDAY
WITH A DRYING TREND THURSDAY INTO FRIDAY ACROSS NORTHERN AND
WESTERN FIRE ZONES. BREEZY WINDS WILL DEVELOP ON THURSDAY AND
FRIDAY WITH GUSTS NEAR 30 MPH...HOWEVER RH'S ARE EXPECT TO BE
BETWEEN 15 AND 20 PERCENT WITH DRIEST CONDITIONS ACROSS HUMBOLDT
COUNTY WHERE RH'S WILL APPROACH CRITICAL LEVELS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.

&&

90/87/87/90
Hazardous weather outlook, Sep 3, 2:36 AM PDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT TUE SEP 3 2013

NVZ030-031-033>041-040945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
236 AM PDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL...EASTERN...AND NORTHERN NEVADA TODAY. THERE IS A FLASH
FLOOD WATCH IN EFFECT FOR ELKO...EUREKA...LANDER...AND WHITE PINE
COUNTIES UNTIL 11 PM PDT /MIDNIGHT MDT/ THIS EVENING. PARTS OF THE
REGION UNDER THE FLASH FLOOD WATCH HAVE ALREADY RECEIVED FAR ABOVE
NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER
PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT
AS LIKELY TO FLOOD.

SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO
SEVERE THIS AFTERNOON WITH GUSTY WINDS AND HAIL. THE POTENTIAL
FOR THIS WILL DECREASE AFTER SUNSET.

KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE
RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN
CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A
SEMI. TURN AROUND. DON'T DROWN!

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE AS THE WEAK WEARS ON
AND MOISTURE SLOWLY MOVES EAST OF THE SILVER STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Local storm report, Sep 3, 12:01 PM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1201 PM PDT TUE SEP 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      9 SE LAMOILLE           40.65N 115.38W
09/02/2013                   ELKO               NV   NWS EMPLOYEE

            NWS EMPLOYEES REPORTED THREE SEPERATE AREAS OF
            WATER...WHICH FLOWED ACROSS THE ROAD IN LAMOILLE CANYON.
            THE ROAD ALSO HAD AREAS OF MUD...ROCK...AND DEBRIS. MOST
            OF THE FLASH FLOODING WAS BELOW THOMAS CAMPGROUND. TIME
            ESTIMATED BASED OFF OF RADAR AND REPORTS.

&&

JRM
Special weather statement, Sep 3, 1:27 PM PDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
127 PM PDT TUE SEP 3 2013

NVZ035-037-032100-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE
COUNTY NV-
127 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN
WHITE PINE COUNTIES UNTIL 200 PM PDT...

AT 126 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND VALLEY TO 7
MILES SOUTHWEST OF EUREKA AIRPORT TO 16 MILES SOUTHWEST OF PINTO
SUMMIT...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   DIAMOND VALLEY...
   EUREKA AND  EUREKA AIRPORT...
   PINTO SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3977 11585 3953 11574 3921 11572 3917 11616
      3951 11622 3971 11627
TIME...MOT...LOC 2027Z 268DEG 17KT 3970 11613 3952 11607
          3923 11605

JRM
Special weather statement, Sep 3, 1:58 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
158 PM PDT TUE SEP 3 2013

NVZ036-032130-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
158 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 230 PM PDT...

AT 156 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF CRESCENT VALLEY...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CRESCENT VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4049 11665 4040 11623 4012 11648 4020 11671
TIME...MOT...LOC 2058Z 207DEG 16KT 4028 11650

JRM
Special weather statement, Sep 3, 2:34 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT TUE SEP 3 2013

NVZ035-037-032200-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE
COUNTY NV-
234 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN
WHITE PINE COUNTIES UNTIL 300 PM PDT...

AT 229 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINTO SUMMIT...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PINTO SUMMIT ON HIGHWAY 50...DUCKWATER ROAD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3956 11585 3939 11563 3930 11592 3939 11601
TIME...MOT...LOC 2134Z 225DEG 6KT 3941 11588

JRM
Special weather statement, Sep 3, 2:35 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT TUE SEP 3 2013

NVZ031-032200-
NORTHERN ELKO COUNTY NV-
235 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
300 PM PDT...

AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF JACKPOT...MOVING NORTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES...HEAVY RAIN AND DANGEROUS CLOUD TO
GROUND LIGHTNING IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AREAS JUST EAST OF JACKPOT NEAR US HIGHWAY 93...

&&

LAT...LON 4199 11437 4187 11453 4197 11471 4201 11467
      4200 11437
TIME...MOT...LOC 2134Z 217DEG 13KT 4199 11454

RLC
Special weather statement, Sep 3, 3:00 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT TUE SEP 3 2013

NVZ036-037-032230-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
300 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 330 PM PDT...

AT 257 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTH OF GRASS VALLEY...MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH WITH HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AREAS NEAR MOUNT TENABO AND STATE ROUTE 306 NEAR MOUNT TENABO...

&&

LAT...LON 4046 11657 4028 11621 4007 11657 4021 11674
TIME...MOT...LOC 2159Z 229DEG 23KT 4015 11654

RLC

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:01 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:38 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 5:50 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:57 PM PDTFlash Flood WarningLKNElko2 hr
Sep 2, 6:06 PM PDTSpecial Weather StatementLKN24 min
Sep 2, 6:25 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 6:30 PM PDTSpecial Weather StatementLKN60 min
Sep 2, 6:57 PM PDTSpecial Weather StatementLKNElko48 min
Sep 2, 7:12 PM PDTSpecial Weather StatementLKN48 min
Sep 3, 4:36 AM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 3, 5:43 AM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Sep 3, 8:00 AM PDTSpecial Weather StatementLKNWhite Pine30 min
Sep 3, 8:19 AM PDTSpecial Weather StatementLKN26 min
Sep 3, 8:32 AM PDTSpecial Weather StatementLKNWhite Pine28 min
Sep 3, 9:09 AM PDTSpecial Weather StatementLKN21 min
Sep 3, 12:55 PM PDTSevere Thunderstorm WarningLKNElko35 min
Sep 3, 1:03 PM PDTFlash Flood WarningLKNElko3 hr
Sep 3, 1:18 PM PDTAreal Flood AdvisoryLKNEureka3 hr
Sep 3, 1:27 PM PDTSpecial Weather StatementLKN33 min
Sep 3, 1:33 PM PDTSevere Thunderstorm WarningLKNElko27 min
Sep 3, 1:58 PM PDTSpecial Weather StatementLKNEureka32 min
Sep 3, 2:21 PM PDTFlash Flood WarningLKNEureka, White Pine3 hr
Sep 3, 2:22 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Sep 3, 2:34 PM PDTSpecial Weather StatementLKN26 min
Sep 3, 3:00 PM PDTSpecial Weather StatementLKNEureka30 min
Sep 3, 3:35 PM PDTSpecial Weather StatementLKN25 min
Sep 3, 3:37 PM PDTAreal Flood AdvisoryLKNLander3 hr
Sep 3, 4:13 PM PDTSpecial Weather StatementLKN32 min
Sep 3, 4:26 PM PDTSevere Thunderstorm WarningLKNHumboldt34 min
Sep 3, 4:34 PM PDTFlash Flood WarningLKNHumboldt4 hr
Sep 3, 4:58 PM PDTSevere Thunderstorm WarningLKNElko, Humboldt32 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.